Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 09:01:15 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640623
  • Total Topics: 48659
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: new sleep?  (Read 1158 times)

0 Members and 1 Guest are viewing this topic.

Offline franfrog

  • Member
  • Posts: 238
new sleep?
« on: October 10, 2008, 10:04:42 AM »
So I was on ambien everynight it was so bad.  I have been taking it for so long it was impossible to go without it but it was impossible before that anyway.  Well, last night I talked to my doctor ans she is going to change me to rozerum and hope that helps.  HAs anyone tried this and how did it help?
7/05 diagnosis cd4- 52 vl -?
08/05 cd4-299 vl-1900
10/05 cd4-249 vl-349
12/05 cd4-349 vl-52
03/06 cd4-454 vl-<50
06/06 cd4-508 vl-<50

Offline Imnew2this

  • Member
  • Posts: 36
  • I'm stronger because of it
Re: new sleep?
« Reply #1 on: October 10, 2008, 10:50:14 PM »
I have a lot of experience with Rozerem, as a prescriber and as one who occasionally takes it.  Rozerem works to make your normal sleep cycle work better, or to help your natural melatonin work better.  As such, it is not a sedative and won't "knock you out" or induce sleep like Ambien and others.  However, it does work nicely if it is taken correctly and with the right expectations. 

You should not eat any high fat foods within a couple hours of taking the pill because it actually decreases the effects (opposite of Atripla effect).  In fact, its best to not eat anything period for a couple of hours to get maximum effect.

You should take it at least 30 minutes before bedtime, or maybe even up to an hour at first.  It takes time to work, and you dont' want to be lying in bed for an hour waiting to feel its effects.  The good thing is that with ongoing use, it becomes more and more effective and this necessity becomes less.

Finally, since it works on the melatonin receptors, any environmental stimuli will interfere with your sleep, just as it will on your sleep without the medication.  Thirty minutes after you've taken the pill, you should go to the bedroom, turn off the light and TV and close your eyes.  Don't watch TV or read and wait for it "to kick in".  It works better this way and anything that will normally affect your sleep, will interfere with it working appropriately of fully.

I hope this helps.  It really is a good medication and works well as long as its taken right.  I would expect you to have a little trouble for a couple of weeks without the Ambien, simply because they work differently and its just not as simple as taking a pill.  But in the long run, its a very safe and very well tolerated medication.

Offline franfrog

  • Member
  • Posts: 238
Re: new sleep?
« Reply #2 on: October 10, 2008, 11:06:12 PM »
Great thanks.  Unfortunately I am going to be miserable until I get this going huh?  I guess I am in trouble too because I have been babysitting lately so I am not going to be sleeping right and then I am not gong to want to get up.  It would not be so bad if it was just my kids since they are old enough to do things on their own if need be.
Does it make you groggy in the am or not at all? 
Thanks for the help.
7/05 diagnosis cd4- 52 vl -?
08/05 cd4-299 vl-1900
10/05 cd4-249 vl-349
12/05 cd4-349 vl-52
03/06 cd4-454 vl-<50
06/06 cd4-508 vl-<50

Offline Imnew2this

  • Member
  • Posts: 36
  • I'm stronger because of it
Re: new sleep?
« Reply #3 on: October 11, 2008, 12:43:06 PM »
I dont' think you necessarily have to be miserable.  You may transition just fine to the Rozerem.  You just have to know that it works differently and take it correctly. 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.